MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A

OLYMPUS WINTER & IBE GMBH INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A
Model Number A22040T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.Olympus followed up with the user facility via telephone and in writing to obtain additional information regarding the reported event but with no result.The cause of the reported event could not be determined at this time.However, based on similar reported events, the most probable cause of the reported event could be attributed to user handling.The instruction manual provides warning which states that " impact, fall, shock or similar stress can damage the ceramic insulation at the sheath's distal end and that the instrument must not be used if damaged since otherwise this can cause injuries to the patient and/or user." in addition, the oem performed a manufacturing and quality control review for the affected lot number without showing any non-conformities or deviations regarding the related issue.Olympus will continue to investigate this complaint to obtain more detailed information regarding the reported events.If additional information becomes available, this report will be updated and supplemented accordingly.
 
Event or Problem Description
Olympus was informed that during a cystoscopy procedure, the doctor located and removed a broken portion of the inner sheath.Reportedly, the device fragment remained in the patient after undergoing a transurethral resection of the prostate (turp) on (b)(6) 2018 or (b)(6) 2018.The doctor was unsure if the patient sustained any injury; however, reported that the patient could¿ve experienced some bleeding.The intended procedure was completed.No further information was provided.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information received from medwatch report number: (b)(4).The service center received additional from a medwatch which states the patient¿s previous procedure was a cystoscopy for bladder clot evacuation and fulguration of bleeder at the upper bladder neck.A 24-french olympus resectoscope sheath with a 30 degree telescope in a visual obdurate was passed per the long urethra into the erosive fossa and bladder where careful pan endoscopy was carried out.There were multiple blood clots noted in the prostate fossa and filled up the large bladder lumen with clot tamponade.With the tip of the resectoscope sheaths in the bladder lumen, the working element was removed, as the soft tip 16 french suction tube was connected to the neptune suction machine, and intermittent suction was upright through the resectoscope sheath to disintegrate and evacuate the blood clots.

Brand Name
INNER SHEATH, FOR 26 FR. OUTER SHEATH, WITH A22085A
Common Device Name
INNER SHEATH
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key8531432
Report Number2951238-2019-00751
Device Sequence Number11242813
Product Code HIH
UDI-Device Identifier04042761029360
UDI-Public04042761029360
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K931994
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22040T
Device Catalogue NumberA22040T
Device Lot Number139W-0069
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer04/19/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date05/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight121